MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd affirm¿ vpiii microbial identification test reagent was injected into finger.The following information was provided by the initial reporter: hazard, injury or erroneous results? yes.Did any hazard occur (e.G.Exposure to blood/bodily fluid, needle/probe stick, safety issue)? yes.Customer states the employee inadvertently injected a tiny amount of affirm vpiii reagent into her finger.
 
Additional Manufacturer Narrative
H.6 investigation summary: previous investigation did not reveal any changes to materials that could directly cause this injury.A review of past complaints does not indicate trend by atts batch.Bd implemented the packaging of the atts ampule crushing tool in order to prevent future occurrence of this issue.All current atts kits contain 1 tool which will be provided in each kit indefinitely.Per package insert instructions, bd strongly recommends use of this tool to eliminate chance of future injury.Bd apologizes for any issues this incident has caused.We will continue to closely monitor for trends associated with atts glass injury.If you have any additional questions or concerns, please do not hesitate to contact bd technical services.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15972584
Report Number2647876-2022-00231
Device Sequence Number5723890
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number446252
Device Catalogue Number446252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown